Alert archive / Colorado / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 97, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2006, 3:47 PM MDT for El Paso County, Colorado. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2006, 3:47 PM MDT (21:47 UTC)
- Expired
- Jul 18, 2006, 4:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 81 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 9.8 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2882 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 182148 SVRPUB COC041-182245- /O.NEW.KPUB.SV.W.0097.060718T2147Z-060718T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 347 PM MDT TUE JUL 18 2006 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO... THIS INCLUDES THE CITY OF COLORADO SPRINGS... * UNTIL 445 PM MDT... * AT 346 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES WEST OF MANITOU SPRINGS...OR 9 MILES WEST OF COLORADO SPRINGS...AND WAS MOVING TO THE NORTH AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... MANITOU SPRINGS. PIKES PEAK. CASCADE. NORTHWESTERN COLORADO SPRINGS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3882 10500 3879 10485 3904 10477 3903 10501 $$
3 follow-up statements
000 WWUS55 KPUB 182205 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 404 PM MDT TUE JUL 18 2006 COC041-182245- /O.CON.KPUB.SV.W.0097.000000T0000Z-060718T2245Z/ EL PASO CO- 404 PM MDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 402 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED JUST WEST OF MANITOU SPRINGS...OR 8 MILES WEST OF COLORADO SPRINGS...AND WAS MOVING NORTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... WEST CENTRAL COLORADO SPRINGS. AIR FORCE ACADEMY. AT 355 PM...AT THE BASE OF PIKES PEAK HIGHWAY 1/2 INCH DIAMETER HAIL WAS SEEN. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3882 10500 3879 10485 3904 10477 3903 10501 $$
000 WWUS55 KPUB 182224 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 425 PM MDT TUE JUL 18 2006 COC041-182245- /O.CON.KPUB.SV.W.0097.000000T0000Z-060718T2245Z/ EL PASO CO- 425 PM MDT TUE JUL 18 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR WEST CENTRAL EL PASO COUNTY... AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR MANITOU SPRINGS...OR 8 MILES SOUTHWEST OF COLORADO SPRINGS...AND WAS MOVING SOUTHEAST AT 5 MPH. LOCATIONS IMPACTED INCLUDE... EXTREME WEST CENTRAL COLORADO SPRINGS. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. LAT...LON 3882 10500 3879 10485 3904 10477 3903 10501 $$
000 WWUS55 KPUB 182242 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 440 PM MDT TUE JUL 18 2006 COC041-182250- /O.EXP.KPUB.SV.W.0097.000000T0000Z-060718T2245Z/ EL PASO CO- 440 PM MDT TUE JUL 18 2006 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL EL PASO COUNTY EXPIRES AT 445 PM MDT... A VERY STRONG THUNDERSTORM WITH VERY HEAVY RAIN CONTINUES TO AFFECT THE MOUNTAINS SOUTHWEST OF MANITOU SPRINGS AND WEST OF COLORADO SPRINGS. A FLASH FLOOD WARNING IS IN EFFECT UNTIL 615 PM FOR WEST CENTRAL EL PASO COUNTY. OF PRIMARY CONCERN ARE THE MANITOU SPRINGS AND WESTERN COLORADO SPRINGS AREAS...IN THE RUXTON AND SUTHERLAND CREEK DRAINAGE BASINS. LAT...LON 3882 10500 3879 10485 3904 10477 3903 10501 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 2:25 PM MDT, 1 hour 22 minutes earlier.
Area forecast discussion, Jul 18, 2:25 PM MDT, 1 hour 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 225 PM MDT TUE JUL 18 2006 .SHORT TERM... (TONIGHT AND WEDNESDAY) CURRENTLY...SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER THE CENTRAL AND NORTHERN MTS. SOME PRETTY HIGH VILS WITH A FEW OF THESE STORMS...AND WITH SLOW STORM MOVEMENT WILL HAVE TO WATCH THIS AFTERNOON FOR LOCALIZED HEAVY RAINS. HAVE ALREADY ISSUED AN FFW FOR A STORM SITTING OVER THE DVD. CU FIELD HAS BEEN A BIT SLOWER TO DEVELOP E OF THE DVD...EXCEPT TO SOME EXTENT OVER THE RATON MESA AND THE CULEBRA RANGE. DEWPTS ARE STILL IN THE LOWER 60S OVER THE FAR ERN PLAINS...KLAA IS CURRENTLY A RATHER TROPICAL 85 OVER 66. SO WILL HAVE TO STAND GUARD THIS EVE TO WATCH CONVECTIVE POTENTIAL OUT EAST...WHERE CAPES WILL BE IN EXCESS OF 2000 J/KG. SHOULD BE ANOTHER WARM NIGHT WITH TEMPS AROUND 60 DEG OVR THE PLAINS. TOMORROW SHOULD BE THE WARMEST DAY OF THE WEEK...AS THE THERMAL RIDGE SHIFTS OVR ERN CO AND WRN KS. H7 TEMPS WILL BE AROUND 20 DEG C...SO SHOULD SEE HIGHS MAX OUT AROUND THE CENTURY MARK IN THE ARK VLLY. WILL STILL HAVE LLVL MOISTURE TO WORK WITH TOMORROW...AND WILL ONCE AGAIN HAVE TO DEAL WITH SOME STRONG STORMS IN THE LATE AFTERNOON WITH HEAVY RAIN POTENTIAL. WEAK BACK-DOOR FRONT WILL HANG UP OVER THE PALMR DVD LATE IN THE AFTERNOON. THIS SHOULD FOCUS LATE AFTERNOON CONVECTION OVR THE RAMPARTS AND KCOS VCNTY. S TO SE FLOW WILL STRENGTHEN OVER THE SE PLAINS AS THE SFC GRADIENT SHARPENS DURING THE AFTERNOON. COULD SEE SOME GUSTS IN THE 30+ KT RANGE ESPECIALLY LATE IN THE DAY OVER BACA...PROWERS...AND BENT COUNTIES. ROSE .LONG TERM... (WEDNESDAY NIGHT THROUGH NEXT TUESDAY) WARM RIDGE GIVES WAY TO COOL AIR SURGE FROM THE NORTH THEN RETURNS OVER THE LONG TERM. WEDNESDAY EVENING THROUGH THURSDAY...FAIRLY WEAK SHORTWAVE IN THE RIDGES NORTH AND EAST EDGES SEEMS ENOUGH TO SEND A WEAK SURGE INTO NORTHEAST AND EAST CENTRAL COLORADO. BEFORE THEN...KEPT ISOLATED TO SCATTERED POPS MAINLY OVER THE HIGHER TERRAIN WEDNESDAY NIGHT. THURSDAYS MID LEVEL TEMPERATURES ARE AROUND 2C LOWER THAN WEDNESDAY...SO HIGHS WILL BEING IN THE 90S TO 102 OR SO IN THE SOUTHEAST PLAINS WITH 60S TO 80S MOUNTAINS AND HIGH VALLEYS. STUCK WITH ISOLATED TO SCATTERED POPS...WITH THE GREATEST CHANCES AGAIN OVER THE HIGHER TERRAIN. ON FRIDAY...A MORE SIGNIFICANT PUNCH OF COOLER AIR WILL LIKELY ARRIVE THROUGH THE DAY...WITH THE GFS BEING MORE AGGRESSIVE THAN THE NAM/WRF MODEL. THIS WOULD KNOCK DOWN THE PLAINS TEMPERATURES A CATEGORY OR TWO WITH ISOLATED TO SCATTERED POPS THROUGHOUT THE AREA. SATURDAY LOOKS TO BE COOLER STILL...WITH MID LEVEL TEMPERATURES POSSIBLY IN THE 7C TO 10C RANGE...WHICH COULD MEAN MID 80S ACROSS THE PLAINS...WITH 60S TO NEAR 80 IN THE MOUNTAINS AND HIGH VALLEYS. THE LEAST CHANCE FOR RAIN SHOULD BE ACROSS THE SOUTHEAST PLAINS...WITH THE DRIEST AIR. BY SUNDAY...RIDGE BUILDING BEGINS AGAIN FROM THE WEST...SO GOING FORECAST TWEAKED JUST SLIGHTLY. HIGHER TEMPERATURES AND ISOLATED POPS THAT I INHERITED LOOK GOOD. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && 44/13
Hazardous weather outlook, Jul 18, 11:02 AM MDT, 4 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT NATIONAL WEATHER SERVICE PUEBLO CO 1102 AM MDT TUE JUL 18 2006 COZ058>089-093>099-191715- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 1102 AM MDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS THE SOUTHERN FRONT RANGE AND EASTERN PLAINS...WHILE SCATTERED THUNDERSTORMS ARE EXPECTED OVER THE SOUTHWEST AND CENTRAL MOUNTAINS. THESE THUNDERSTORM WILL BE CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...HAIL UP TO 1/2 INCH IN DIAMETER...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE OVER THE HIGHER TERRAIN WEDNESDAY AFTERNOON...SPREADING OVER THE PLAINS IN THE LATE AFTERNOON AND EVENING. ON THURSDAY AND FRIDAY...THUNDERSTORMS WILL INCREASE OVER MUCH OF THE AREA AS A COLD FRONT DROPS SOUTH ACROSS THE STATE. OVER THE WEEKEND INTO EARLY NEXT WEEK...A GENERAL DECREASE IN THUNDERSTORM ACTIVITY IS EXPECTED...ALTHOUGH ISOLATED AFTERNOON AND EVENING STORMS WILL STILL BE POSSIBLE...MAINLY OVER THE MOUNTAINS. THE MAIN THREATS FROM ANY STORMS WILL BE LIGHTNING AND WIND GUSTS TO 40 MPH. THERE WILL BE A THREAT OF LOCALLY HEAVY RAINFALL THURSDAY AND FRIDAY AS MOISTURE INCREASES OVER THE AREA. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE BETWEEN 12 PM MDT THIS AFTERNOON TO 9 PM MDT THIS EVENING...ESPECIALLY OVER THE HIGHER TERRAIN AND INTERSTATE 25 CORRIDOR.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 6:02 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 88 min |
| Jul 17, 6:44 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 61 min |
| Jul 17, 7:23 PM MDT | Severe Thunderstorm Warning | PUB | Fremont, Teller | 45 min |
| Jul 17, 7:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 59 min |
| Jul 17, 8:31 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 20 min |
| Jul 18, 12:58 PM MDT | Flash Flood Warning | PUB | Chaffee | 2 hr |
| Jul 18, 4:21 PM MDT | Flash Flood Warning | PUB | El Paso | 114 min |
| Jul 18, 5:57 PM MDT | Severe Thunderstorm Warning | PUB | Fremont | 17 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.